Alert archive / North Carolina / Beach Hazards Statements in 2013
Beach Hazards Statement 17, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Aug 30, 2013, 11:04 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2013, 11:04 AM EDT (15:04 UTC)
- Expired
- Aug 30, 2013, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
205 WHUS42 KMHX 301504 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1104 AM EDT FRI AUG 30 2013 ...DANGEROUS SURF AND RIP CURRENT CONDITIONS NORTH OF CAPE HATTERAS... .NORTHEAST WINDS AND CHOPPY WAVES HAVE PRODUCED ROUGH SURF...LONGSHORE CURRENTS AND STRONG RIP CURRENTS NORTH OF CAPE HATTERAS. NCZ103-310000- /O.NEW.KMHX.BH.S.0017.130830T1504Z-130831T0000Z/ OUTER BANKS DARE- 1104 AM EDT FRI AUG 30 2013 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HAZARDS...DANGEROUS SHORE BREAK...LONGSHORE CURRENTS AND LOCALLY STRONG RIP CURRENTS. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE GREATEST RIP CURRENT THREAT WILL BE THROUGH MID DAY WHEN LOW TIDE OCCURS AROUND 11 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 30, 9:16 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 30, 9:16 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 916 AM EDT FRI AUG 30 2013 .SYNOPSIS... HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH TODAY...THEN GRADUALLY SHIFT OFFSHORE SATURDAY AND SUNDAY. A COLD FRONT WILL APPROACH MONDAY AND TUESDAY BEFORE MOVING OFFSHORE ON WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 9 AM FRIDAY...MAIN ISSUE THIS MORNING IS PERSISTENT STRATUS OVER ROUGHLY THE SOUTHWESTERN HALF OF THE CWA. LOW-LEVEL FLOW IS GENERALLY NNE/NE AND SOUNDING SHOWS A MUCH DRIER OVERALL AIRMASS AS PRECIPITABLE WATER VALUES HAVE DROPPED TO AROUND 1.15 INCHES. EXPECT THE DRIER AIR TO GRADUALLY MIX DOWN THROUGH LATE MORNING WITH SKIES GRADUALLY BECOMING MOSTLY SUNNY THROUGH THE AFTERNOON. MAXIMUM TEMPERATURES SHOULD BE ABLE TO REACH THE MID 80S IN MOST LOCATIONS. OVERALL...MINIMAL CHANGES TO CURRENT FORECAST. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... AS OF 300 AM FRIDAY...HIGH PRES WILL BEGIN TO DRIFT OFFSHORE...BUT EXTEND OVER LAND ENOUGH TO RESULT IN GOOD RADIATIONAL COOLING CONDITIONS AND ALLOW WINDS TO DECOUPLE. MODEL SFC CONDENSATION PRES DEFICITS FCST SUPPORT AT LEAST PTCHY FOG AWAY FROM COAST...AND ADDED TO FCST FOR OVERNIGHT. MOS BLEND FOR MIN TEMPS...MID-UPR 60S INLAND TO AROUND 70 COAST. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 315 AM FRI...HIGH PRESSURE WILL BE THE DOMINANT FEATURE ACROSS THE AREA THIS WEEKEND INTO EARLY NEXT WEEK. HIGH PRESSURE WILL TRANSITION OFF THE COAST SAT WHILE A BOUNDARY PUSHES BACK NORTH OVER THE REGION BY LATE AFTERNOON AS A WEAK WARM FRONT. LITTLE IF ANY PRECIP IS EXPECTED TO OCCUR AS BOUNDARY LAYER WILL REMAIN DRY...THOUGH AN ISO SHOWER/STORM POSSIBLE INLAND WITH SEA BREEZE PROPAGATION AND WILL MAINTAIN ISOLATED POPS SAT AFTERNOON...WITH BEST CHANCES ACROSS SOUTHERN CWA. SW RETURN FLOW INCREASES SUN BRINGING WARM/MOIST CONDITIONS BACK TO THE AREA WITH FORECAST SOUNDINGS INDICATING PWATS NEAR 2 INCHES. WILL CONTINUE LOW END CHANCE POPS INLAND AND SLIGHTLY E OF HWY 17. BY MON AN UPPER LEVEL TROUGH OVER SOUTH CENTRAL CANADA WILL DIG SOUTHEAST INTO THE GREAT LAKES REGION. SHORT WAVE ENERGY IN BROAD SW FLOW WILL MOVE ACROSS THE REGION BRINGING A BETTER CHANCE FOR ORGANIZED CONVECTION IN TANDEM WITH PIEDMONT TROUGH AND SEA BREEZE...AND HAVE MAINTAINED CHANCE POPS ACROSS THE REGION. FOR TUES...THE UPPER TROUGH WILL MOVE EAST FROM THE GREAT LAKES INTO THE NORTHEASTERN STATES...DRAGGING A COLD FRONT THROUGH EASTERN NC LATE TUES INTO TUES NIGHT. WILL CONTINUE CHANCE POPS TUES TAPERING OFF BEHIND THE FRONT TUES NIGHT INTO WED. HIGH PRESSURE WILL BUILD IN FROM THE NORTH AT THE SURFACE ON THURS WHILE UPPER TROUGH SLIDES THROUGH NEW ENGLAND PLACING THE REGION IN NW FLOW ALOFT. TEMPS THROUGH THE PERIOD WILL BE NEAR CLIMO...WITH HIGHS GENERALLY IN THE MID 80S TO AROUND 90 DEGREES. THE WARMEST DAYS OF THE PERIOD LOOK LIKE SUN AND MON. SLIGHTLY COOLER AND DRIER AIRMASS EXPECTED BEHIND THE FRONT FOR WED/THUR...THOUGH NO SIG TEMP SWINGS EXPECTED. && .AVIATION /13Z FRIDAY THROUGH TUESDAY/... SHORT TERM /THROUGH 12Z SATURDAY/... AS OF 700 AM FRIDAY...IFR TO LIFR CIGS/VSBYS HAVE DEVELOPED OVER AREA PAST FEW HOURS...AND WILL GRADUALLY LIFT AND DISSIPATE WITH VFR PREVAILING BY AROUND 14Z. SOME CU/SCU LIKELY LATE MORNING THROUGH AFTN BUT ANY CIGS ABOVE 3K FT. MOSTLY CLEAR CONDITIONS EXPECTED THIS EVENING...WITH GOOD RADIATIONAL COOLING CONDITIONS LIKELY TO RESULT IN IFR VSBYS AGAIN LATE TONIGHT. LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 315 AM FRI...PREDOMINANT VFR CONDITIONS EXPECTED THROUGH THE PERIOD. A COLD FRONT WILL APPROACH FROM THE WEST MONDAY NIGHT AND MOVE THROUGH EASTERN NC LATE TUES AND TUES NIGHT. SCT MAINLY DIURNAL SHOWERS/TSTMS POSSIBLE SUN THROUGH TUES WITH PERIODS OF SUB-VFR POSSIBLE. WITH CALM TO LIGHT WINDS OVERNIGHT AND MOIST BOUNDARY LAYER...COULD SEE PATCHY FOG/STRATUS EACH NIGHT AND EARLY MORNING. && .MARINE... SHORT TERM /THROUGH TONIGHT/... AS OF 905 AM FRIDAY...NNE WINDS CONTINUE IN THE 10 TO 15 KNOT RANGE OVER THE COASTAL WATERS AND SOUNDS WITH GUSTS AS HIGH AS 19 KNOTS AT HATTERAS COAST GUARD STATION. SEAS ARE GENERALLY AROUND 4 FEET BUT STILL GETTING OCCASIONAL 6 FOOT SEAS AT THE BUOY 13 MILES EAST OF OREGON INLET. THINK THIS WILL BE SHORT-LIVED AND WILL HOLD OFF ON ANY ADVISORIES FOR NOW BUT WILL MONITOR. AS RIDGE BUILDS OVER THE REGION...WILL SEE WINDS VEER AROUND TO MORE EASTERLY THROUGH THE AFTERNOON WITH SPEEDS BELOW 15 KNOTS. LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 315 AM FRI...HIGH PRESSURE WILL BE THE DOMINANT FEATURE OVER THE WATERS THIS WEEKEND INTO EARLY NEXT WEEK. OVERALL EXPECT PLEASANT BOATING CONDITIONS THIS WEEKEND WITH WINDS VEERING S SAT AND SW SUN 5-15KT AND SEAS 2-4FT. A COLD FRONT WILL APPROACH THE WATERS FROM THE WEST MON NIGHT INTO TUES...MOVING THROUGH TUES NIGHT INTO EARLY WED MORNING. A BRIEF PERIOD OF SCA CONDITIONS WILL BE POSSIBLE MON EVENING...MAINLY FOR THE CENTRAL WATERS...AS GRADIENT TIGHTENS AHEAD OF APPROACHING FRONT. SWLY WINDS EXPECTED TO INCREASE TO 15-20KT WITH SEAS BUILDING TO 6FT ACROSS THE OUTER CENTRAL WATERS LATE MON INTO MON EVENING. SW FLOW 10-20KT AND SEAS 3-5 FT WILL CONTINUE INTO TUES. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JBM NEAR TERM...CTC SHORT TERM...JBM LONG TERM...DAG AVIATION...JBM/DAG MARINE...CTC/DAG
Hazardous weather outlook, Aug 30, 5:04 AM EDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 504 AM EDT FRI AUG 30 2013 NCZ029-044>047-079>081-090>095-098-103-104-310915- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 504 AM EDT FRI AUG 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 9:24 PM EDT | Small Craft Advisory | MHX | 7 hr |
Nearby
Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.